Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 221, NWS Atlanta, GA

May 27, 20256 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2025, 2:06 PM EDT for 6 counties in Georgia. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2025, 2:06 PM EDT (18:06 UTC)
Expired
May 27, 2025, 2:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Haralson County, GA, Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:21 PM EDTTSTM WND DMG3 Ssw Bowdon, GATree reported down on a power line at the intersection of Fountain Rd and Hwy 100.
May 27, 2:23 PM EDTTSTM WND DMG3 Ssw Bowdon, GACorrects previous tstm wnd dmg report from 3 SSW Bowdon. Tree reported down on a power line at the intersection of Fountain Rd and Hwy 100.
May 27, 2:23 PM EDTTORNADO3 Ssw Bowdon, GAAn EF0 touched down in western Carroll county. Trees were snapped and uprooted along its 1.6mi path. Max winds were 75mph. See PNS for details.
May 27, 2:27 PM EDTTSTM WND DMG1 Wsw Bowdon, GATree reported down on a home on the 400 block of Mitchell Ave.
May 27, 2:32 PM EDTTORNADO2 S Tyus, GATrees down along Roopville-Veal Road. A barn had its roof torn off. TDS noted on KFFC radar from 1828 to 1833 UTC.
May 27, 2:38 PM EDTTSTM WND DMG1 Wnw Carrollton, GATree reported down on a power line at the 500 block of Willie N St near the intersection with N Alma St.
May 27, 2:50 PM EDTTSTM WND DMG2 Nnw Clem, GATree reported down on Foggy Bottom Dr near the intersection with Mink Hollow Dr.
May 27, 2:52 PM EDTTSTM WND DMG2 Nne Abilene, GATree reported down at the 1000 block of Oak Grove Rd near the intersection with Gardner Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

711 
WUUS52 KFFC 271806
SVRFFC
GAC045-077-097-143-149-285-271845-
/O.NEW.KFFC.SV.W.0221.250527T1806Z-250527T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
206 PM EDT Tue May 27 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Haralson County in northwestern Georgia...
  Carroll County in northwestern Georgia...
  Southwestern Douglas County in north central Georgia...
  Heard County in west central Georgia...
  Northwestern Troup County in west central Georgia...
  Western Coweta County in west central Georgia...

* Until 245 PM EDT.

* At 205 PM EDT, severe thunderstorms were located along a line
  extending from near Edwardsville to near Morrison Cross Roads to
  near Tennant to Motley, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  LaGrange, Carrollton, Franklin, Villa Rica, Bremen, Temple,
  Tallapoosa, Bowdon, Mount Zion, Whitesburg, Waco, Ephesus,
  Centralhatchee, Roopville, Corinth, Plant Yates, Seaton Lake,
  Fairplay, Clem, and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3377 8486 3343 8482 3327 8487 3306 8507
      3307 8522 3371 8535
TIME...MOT...LOC 1805Z 267DEG 39KT 3366 8548 3342 8546 3327 8550 3313
8564

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
304 
WWUS52 KFFC 271817
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Tue May 27 2025

GAC045-077-097-143-149-285-271845-
/O.CON.KFFC.SV.W.0221.000000T0000Z-250527T1845Z/
Haralson GA-Carroll GA-Douglas GA-Heard GA-Troup GA-Coweta GA-
217 PM EDT Tue May 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN HARALSON...CARROLL...SOUTHWESTERN DOUGLAS...HEARD...
NORTHWESTERN TROUP AND WESTERN COWETA COUNTIES...

At 216 PM EDT, severe thunderstorms were located along a line
extending from I 20 Welcome Center to near Graham to near Big Springs
to near Dickert, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
LaGrange, Carrollton, Franklin, Villa Rica, Bremen, Temple,
Tallapoosa, Bowdon, Mount Zion, Whitesburg, Waco, Ephesus,
Centralhatchee, Roopville, Corinth, Plant Yates, Seaton Lake,
Fairplay, Clem, and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8486 3343 8482 3327 8487 3306 8507
      3307 8522 3371 8535
TIME...MOT...LOC 1816Z 267DEG 39KT 3367 8534 3343 8532 3328 8536 3314
8550

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:44 PM EDT, 22 minutes earlier.

Area forecast discussion, May 27, 1:44 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
144 PM EDT Tue May 27 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Wednesday)
Issued at 317 AM EDT Tue May 27 2025

Another round of showers and thunderstorms exiting the area this
morning with more precip moving in this afternoon. Near zonal
upper level flow becomes a bit southwesterly today with shortwave
after shortwave moving through the region this week. At the
surface we have a high pressure ridge/wedge building into NE GA
with some CAD (Cold Air Damming) developing as well. right now it
looks like the wedge has pushed into the NE ATL suburbs with a
Temp/Dewpoint of 61 over 59 at PDK and ATL still sitting at 72
over 69. The models are showing this wedge building in fairly
deep into the area which is a bit rare to have one this strong
this time of year. This is very welcomed as it will help to
stabilize the environment and minimize afternoon convection. This
is very evident as the models are showing Capes increasing into
the 800-1200 J/kg range but only south and west of the building
wedge. We will have to wait to see just how far this wedge pushes
into the state but for now the best location of any strong to
possibly severe storms will be across west central and central
portions of the state. This wedge is expected to stay across the
area through Wed afternoon but it will weaken substantially
tomorrow.

Temps today across NE GA are expected to stay mainly in the 60s
to lower 70s with the cool easterly flow under the wedge. Will see
just the opposite across central GA with temps expected to get up
into the upper 80s to lower 90s. Temps will be a tad bit warmer
Wednesday but still seeing well below normal readings across the
NE GA mountains.

01

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 317 AM EDT Tue May 27 2025

Key Messages:

  - More rain and thunderstorms Thursday and Friday. A few of these
	may be severe.

  - Cold front moves through Friday, drying out on Saturday. Rain
	chances slowly return in early next week.

Forecast:

Models seem to finally be coming to an agreement around what will be
happening in the area Thursday into Friday, with GEFS suite coming
around to stronger trough moving through the area Friday and driving
cold front through. Before that though, shortwave is progged to push
through the area on Thursday bringing yet another round of rain and
thunderstorm chances out ahead of it. There will be high dependency
on what happens the night before, but if the sun can come out,
should be plenty of moisture around for some vigorous convection
that could see some isolated severe wind gusts occur. On Friday, as
mentioned above, pretty strong trough will dig into the eastern US
as the upper level low that has been sitting over the central US
causing us problems finally decides to move along. This will drive a
cold front into north and central Georgia on Friday, and depending
on timing, could see a line of storms form along it. Will need to
watch this for severe potential.

Surface high comes in behind the front meaning Saturday should
(finally) be dry. Temperatures should be pleasant for late May/early
June, with highs in the upper 70s to mid 80s (and possibly some 60s
in the mountains in more elevated locations). Ensembles show another
shortwave rotating through the base of the trough Saturday night
into Sunday morning which could squeeze some rain showers out over
northern GA, though moisture will be lacking with the system.
Another surface high should settle in over the Ohio River Valley on
Monday into Tuesday, which will bring easterly flow off the
Atlantic. Enough moisture may return that, when coupled with early
June sunshine, could bring some isolated to scattered diurnal
thunderstorms to the CWA early next week.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 143 PM EDT Tue May 27 2025

Conditions are difficult. LIFR CIGS continue to linger, though
approaching WX should help to push CIGS into IFR or low MVFR. -TSRA
is expected between 19-00Z this afternoon. Unfortunately, ATL is
unlikely to improve past low MVFR through the TAF period. A
stationary front will continue to cause a combination of low CIGS
and VIS. Winds will be out of the east at 5-10kts with a shift to
the SW expected tomorrow after 15Z.

//ATL Confidence...18Z Update...

Medium to High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  60  81  64 /  80  70  40  20
Atlanta         78  65  82  67 /  80  70  40  30
Blairsville     68  56  77  58 /  70  70  40  30
Cartersville    77  62  82  63 /  70  70  40  40
Columbus        87  67  86  68 /  80  50  40  30
Gainesville     67  59  80  64 /  70  70  40  30
Macon           87  66  86  67 /  70  70  30  30
Rome            78  63  82  64 /  80  70  40  40
Peachtree City  82  64  83  65 /  90  70  30  30
Vidalia         89  69  90  71 /  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Lusk
AVIATION...Vaughn
Hazardous weather outlook, May 27, 11:52 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1152 AM EDT Tue May 27 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1152 AM EDT Tue May 27 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected to move eastward
through the forecast area this afternoon into tonight. Some of
these storms could become strong to severe and produce damaging
wind gusts and hail. A brief tornado also cannot be ruled out.

Stronger storms could also produce heavy rainfall, which could
lead to localized flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are expected Wednesday
through Friday across much of north and central Georgia. Strong to
severe thunderstorms will be capable of producing gusty to
damaging winds, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:04 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee26 min
May 26, 8:30 PM EDTSpecial Weather StatementFFCHarris30 min
May 27, 2:22 PM EDTTornado WarningFFCCarroll19 min
May 27, 2:29 PM EDTSevere Thunderstorm WarningFFCCarroll, Floyd, Haralson, Paulding, Polk27 min
May 27, 2:32 PM EDTTornado WarningFFCCarroll14 min
May 27, 2:44 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more46 min
May 27, 2:48 PM EDTSpecial Weather StatementFFCBartow, Paulding27 min
May 27, 2:57 PM EDTSpecial Weather StatementFFCTroup33 min
May 27, 3:10 PM EDTTornado WarningFFCCoweta, Fayette20 min
May 27, 3:11 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether34 min
May 27, 3:40 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson35 min
May 27, 3:47 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding28 min
May 27, 3:57 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding, Upson33 min
May 27, 4:03 PM EDTSpecial Weather StatementFFCHarris, Muscogee27 min
May 27, 4:17 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot43 min
May 27, 4:25 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot35 min
May 27, 4:28 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart32 min
May 27, 4:33 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson27 min
May 27, 4:57 PM EDTSpecial Weather StatementFFCMarion, Schley, Talbot, Taylor, Webster33 min
May 27, 5:29 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Sumter, Taylor31 min
May 27, 5:45 PM EDTSpecial Weather StatementFFCLaurens30 min
May 27, 6:01 PM EDTSpecial Weather StatementFFCDooly, Houston29 min
May 27, 6:29 PM EDTSpecial Weather StatementFFCBleckley31 min
May 27, 6:42 PM EDTSpecial Weather StatementFFCToombs33 min
May 27, 6:49 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens26 min
May 27, 7:06 PM EDTSevere Thunderstorm WarningFFCToombs24 min
May 27, 7:09 PM EDTSpecial Weather StatementFFCLaurens36 min
May 27, 7:46 PM EDTSpecial Weather StatementFFCMontgomery, Toombs29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.